Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Cause and remedy for tinnitus - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 536 Questions
User :   I have started getting hissing sound in ear recently. Doctor advised regunuron od, cognix plus, vertin 16, clavix as 75. I feel the sound has increased after starting these tablets.
Could any of these medicines have side effect of increasing tinnitus?
What could be the cause of tinnitus?
What other remedies should i be using?
My tinnitus is definitely not because of loud noise or bump on head.
Doctor :   Hi
Doctor :   How can I help you?
Doctor :   Dr.XXX here.
Doctor :   ok, let me read your query.
User :   Hi Dr XXX, yes pls go ahead and read the query...
Doctor :   Thanks.
Doctor :   May I know your age?
User :   41
Doctor :   and from when you are getting this sound?
User :   a week back
Doctor :   ok
Doctor :   Are you getting this sound always. or any specific time?
Doctor :   Do you have high blood p[pressure?
User :   continuous-non stop
Doctor :   Are you having neck pain?
User :   140/90 sometimes 135/85
User :   no neck pain
Doctor :   ok
User :   no giddiness
Doctor :   do you get good sleep?
Doctor :   ok
Doctor :   but you are on vertin
Doctor :   vertin is for vertigo
Doctor :   or dizziness
Doctor :   140/90 is slightly higher
User :   sleep yes, but sometimes on waking up early morning the sound can interfere...
Doctor :   most common causes of tinnitus is damage to the microscopic endings of the hearing nerve in the inner ear.
Doctor :   May i know your job/
Doctor :   Advancing age is generally accompanied by a certain amount of hearing nerve impairment, and consequently tinnitus
Doctor :   Today, loud noise exposure is a very common cause of tinnitus, and it often damages hearing as well.
Doctor :   Tinnitus can in very rare situations be a symptom of such serious problems as an aneurysm or a brain tumor (acoustic tumor).
User :   project lead in automation industry (software applications) -
Doctor :   do you work in noisy atmosphere?
User :   i am sure i did not come across any loud noise in the past.... and no always in a quiet atmosphere
Doctor :   ok good
Doctor :   in many cases, there is no specific treatment for tinnitus
Doctor :   It may simply go away on its own, or it may be a permanent disability that the patient will have to "live with."
Doctor :   Do not place objects in your ear such as cotton swabs to clean your ear
Doctor :   This can cause a wax impaction against your eardrum which can cause tinnitus.
Doctor :   control your blood pressure
Doctor :   avoid unnecessary noises
Doctor :   Decrease salt intake.
Doctor :   Avoid nerve stimulants such as coffee and colas (caffeine) and tobacco (nicotine
Doctor :   Did you understand me?
User :   yes...are any of the medicines that i am taking aggravating it??
Doctor :   no
User :   i am not sure why clavix is prescribed... blood thinner...?
Doctor :   cognix plus is piracetam
Doctor :   that increases blood flow
Doctor :   clavix is aspirin and clopidrogel
Doctor :   helps to prevent blood clot
User :   is it really required? i read somewhere its side effect include tinnitus
Doctor :   if you are not relieved
Doctor :   you might consult him again
Doctor :   and get detailed examination
Doctor :   Depending on the type of tinnitus, either a special audiogram known as an auditory brainstem response (ABR) or a brain scan such as a computerized tomography (CT) scan or magnetic resonance imaging (MRI) may also be required.
Doctor :   so you may discuss that with your dr
Doctor :   Did you understand what i said?
User :   yes...
Doctor :   since it is only 7 days
Doctor :   for how many days you have been given medicines
User :   its been 2 days since taking these medicines and have been prescribed for a month...
Doctor :   ok
Doctor :   also you need to reduce your anxiety
Doctor :   as it will also aggravate tinnitus
Doctor :   Depending on the type of tinnitus, symptoms will tend to come and go over time
Doctor :   Stress level, diet, and exposure to noise can worsen tinnitus.
User :   just wondering shouldnt some effect of the medicines be expected ,,, or how many more days before i can expect at least some relief...
User :   or after how many days should i decide to go back to the doctor in case of no reduction in symptoms
Doctor :   it will take atleast 1 more week i feel
Doctor :   that to will vary among persons
Doctor :   you can go after 1 more week
User :   ok
User :   are there other food precautions eg sugar...
User :   i read that putting mustard oil with garlic extract helps...
Doctor :   Avoid caeffine
Doctor :   i cannot say about that
Doctor :   since it is something ayurvedic i feel
Doctor :   you may contact your dr
Doctor :   anytime
Doctor :   if you feel very difficult
Doctor :   to go about
Doctor :   as some other investigations like CT\MRI
Doctor :   And an audiogram
User :   anything about tea? i drink 2-3 cups daily with liberal sugar and milk...also
Doctor :   yes reduce your tea intake
User :   ok, what does audiogram help with...?
Doctor :   it helps to detect the hearing loss and nerve damage
User :   ok, thanks for your advise and the consultation. it was very informative and useful.
Doctor :   Thanks for consulting.............
Doctor :   Bye for now...........
User :   appreciate your efforts and new methods of consulting
User :   bye
Doctor :   TAKE CARE............................
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor